I am an eighteen-year-old girl. It all started last summer when I realized that I had a very small white spot on my back. My mom and I thought it was just dry skin. But later on, the color started changing — it became brownish and it also enlarged.
I had another spot on my right thigh which at first I thought was a bruise. Then I realized that it was not a bruise because it stayed. It became darker and bigger and the skin looks burnt. The only thing annoying about it is the dark color; other than that there are no side effects.
Now I have a tiny similar spot above it and I am sure it is going to enlarge with time. I went to the doctor, who gave me a medicine, but it did not help at all. The doctor also told me that the dark color will not go away and might stay there forever, and that new spots might appear any time.
This thing is scaring me like hell. I am afraid that it will keep on spreading. What if I got one spot on my face or in a place that I cannot hide? I do not know what to do. I cannot wear skirts or go to the beach with my friends because I think it is very ugly and I hate how it looks. But there is nothing I can do.
If anyone reads this, please send me an e-mail and tell me anything you know about morphea. I will be really happy to get an e-mail about this. So far, it is depressing me to think of it. And I cannot imagine it spreading more. I am also afraid it will develop later negative effects. Please tell me if something similar happened to you.
New email address needed.
Old Email Prefix: lama454
Story posted 12-12-00
Story edited 7-9-03
Email note posted 01-19-05 SLE
Story Artist: Shelley Ensz
Types of Scleroderma
PDF Brochure: What is Scleroderma?
SCLERO.ORG is the world's leading nonprofit for trustworthy research, support, education and awareness for scleroderma and related illnesses.
We are a service of the nonprofit International Scleroderma Network (ISN), which is a 501(c)(3) U.S.-based public charitable foundation, established in 2002. Meet Our Team, or Volunteer. Donations may also be mailed to: